Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

On medication for parkinsons disease. Reason for leg pain, breathing problem and burning eye?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3094 Questions
Question
my mother is 65 yrs old and suffering from parkinsons for the last 7 yrs and from crohn's for last 8 months. The medication presently going on is Syndopa plus 110mg- 4 times a day; Ropark 0.25mg-twice a day; Pramitrem 0.125- twice a day; Evion 200-once a day. She is having accute cramps in both her legs knee down, especially during nigth hours. Her movements have become very stiff with the introduction of Pramitrem (introduced since yesterday), She has become very weak. She is also having tightness in her stomach, slight breathing problem and burning sensation in the eyes. The Doctor has also prescribed utracet semi as SOS medicene (this is presently not effective during her pains). Request pl help.
Posted Sat, 27 Apr 2013 in Brain and Spine
 
 
Answered by Dr. Luchuo Engelbert Bain 4 hours later
Hi and thanks for the query,
The cramps she is experiencing deserves a blood Calcium level should be done. This could be a sign of hypoglycemia. A complete electrolyte panel is required, a complete blood count to exclude anemia, blood glucose levels to exclude diabetes could be important.
Burning sensation in eyes disease an evaluation to know whether it is due to an allergy, an infection of other medical eye problems. Pain is step wise and deserves evaluation and monitoring. Maybe prescribing stronger analgesics might help.
Her medical condition does not deserve drug prescriptions at random. A careful evaluation is of utmost importance.
Stiffness is a sign of parkinsonism, and modification of her drug dosage might help. Haloperidol at times helps i reducing this pain.
However, a review by his neurologist and an internist could be very helpful. I do not forget, being there for her and your continues psychological support could be her most valuable medicine for now.
Thanks and best regards,
Luchuo, MD.
Above answer was peer-reviewed by
 
Follow-up: On medication for parkinsons disease. Reason for leg pain, breathing problem and burning eye? 11 hours later
I want a reply from a neurophyscit regarding the query I had asked earlier. i.e my mother is 65 yrs old and suffering from parkinsons for the last 7 yrs and from crohn's for last 8 months. The medication presently going on is Syndopa plus 110mg- 4 times a day; Ropark 0.25mg-twice a day; Pramitrem 0.125- twice a day; Evion 200-once a day. She is having accute cramps in both her legs knee down, especially during nigth hours. Her movements have become very stiff with the introduction of Pramitrem (introduced since yesterday), She has become very weak. She is also having tightness in her stomach, slight breathing problem and burning sensation in the eyes. The Doctor has also prescribed utracet semi as SOS medicene (this is presently not effective during her pains). Request pl help.
 
 
Answered by Dr. Luchuo Engelbert Bain 14 minutes later
Hi and thanks for your query,
I respect your opinion on insisting on a neurophyschiatric response. However me propose that, particular in her case, she deserves a more holistic approaching considering she has both a neurological (parkinosn s) and gastroenterological (Crohns ) pathogies. Interplay of these diseases and drugs deserves a much broader look, as I humbly proposed the earlier.
I would suggest you book an appointment first with a neurologist, and then the gastroenterologist, if need be for her care.
Sorry but think it could really be the gateway for a start, for the care to be chronological and medically logical. I respect your wishes and best regards as I wish a fast recovery for your mum.
Best regards,
Luchuo, MD.


Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor